Table of Contents
Economics Research International
Volume 2014, Article ID 630351, 12 pages
http://dx.doi.org/10.1155/2014/630351
Research Article

Theocharis Problem Reconsidered in Differentiated Oligopoly

1Department of Economics, Institute of Further Development of Dynamic Economic Research, Chuo University, 742-1 Higashi-Nakano, Tokyo 192-0393, Japan
2Department of Applied Mathematics, Universty of Pécs, Ifjúság u-6, Pécs 7624, Hungary

Received 2 April 2014; Accepted 20 July 2014; Published 17 August 2014

Academic Editor: Bernard Fortin

Copyright © 2014 Akio Matsumoto and Ferenc Szidarovszky. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Oligopolies with product differentiation are examined with both quantity-adjusting and price-adjusting firms. Conditions are given for the positivity of the equilibrium outputs as well as for that of the equilibrium prices. The stability of the positive equilibria is then investigated; the positivity and stability conditions are also compared. The dependence of these conditions on the number of firms, their qualifications and the degree of relation between the goods is discussed. The analysis is given by assuming both discrete- and continuous-time scales.